I'm new to the board and didn't mean for my question to be posted the way it was, I had just meant to do a kyword search. But I am glad to get a response, thank you.
I have been on Lyrica for about four months, for back pain. I had surgery two years ago (discectomy) and was on Oxycontin for the pain, and finally was able to get off of it after finding Lyrica. However, with physical therapy and time, I feel like I will be ok without Lyrica, and want to get off it due to weight gain. I feel like the pain is managable, and I want to be off drugs in general. But the weight gain is really bothering me. I am on 150 mg/day of Lyrica.
I will call my doctor, but I also wanted to know from anyone who has weaned off how they did it and what the withdrawal symptoms are like if any. Does weaning off slowly prevent withdrawal? I went through a tough time getting off the oxy and am still recovering from that (got off cold turkey 40 days ago). I'm hoping this won't be too bad, when I do it. I'm pretty sure my doctor will say to wait to get off the Lyrica a bit longer, until I am fully recovered from the oxy withdrawal, but I am impatient because of the weight gain. Any info on this would be greatly appreciated.
If you're taking a dose of 50 mg 3 x a day then that would be easy. For instance, for about two weeks just take 2 50 mg doses a day and then just go down to just the 50 mg for about two weeks. I think that's how it works but you can check with your doctor to be sure.
RSD (Reflex Sympathetic Dystropy)
Cervical Dsytonia- severe muscle spasms in the neck
Thanks. I have been taking two 75s, but will ask my doc for an rx of fifties, to wean, and also just see what she recommends. I read somewhere else that weaning by fifty each week is what is recommended, but it sounds like going down every two weeks would be better, to minimize withdrawal. At this slow pace is it likely that I can hope for no withdrawal discomfort, I wonder? I guess I'll find out either way. I just thought if I were to have to go through another intense withdrawal I might wait a little longer. Thanks!
You must get in touch with your doctor. Last year was without it for two days because could not reach doctors to reactivate my script. Was in bed for a few days with withdrawal. I am on lyrica 225mgs in morn and 100mgs at night. Lyrica has stopped the burning feet but now it has creeped up from ankles and up my legs. Also have been getting a burning butt. What is next? Have been taking percocet which the neurologist said if it helps take it. Good luck Naomi